Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2019, 11:27 PM CDT for Kingman County, Reno County, Sedgwick County, Kansas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2019, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 16, 2019, 12:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kingman County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:40 PM CDT | TSTM WND GST 62 | 5 Nnw Cheney Lake, KS | 60 TO 65 MPH WINDS AND PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:04 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
631
WUUS53 KICT 160427
SVRICT
KSC095-155-173-160500-
/O.NEW.KICT.SV.W.0201.190616T0427Z-190616T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1127 PM CDT Sat Jun 15 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Southeastern Reno County in south central Kansas...
Northwestern Sedgwick County in south central Kansas...
Northeastern Kingman County in south central Kansas...
* Until midnight CDT.
* At 1126 PM CDT, a severe thunderstorm was located 8 miles west of
Andale, or 8 miles south of Haven, and was drifting west at less
than 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Hope, Mt Vernon, Cheney State Park and Cheney Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3789 9764 3772 9764 3769 9797 3788 9792
TIME...MOT...LOC 0426Z 101DEG 1KT 3778 9778
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL1 follow-up statement
425
WWUS53 KICT 160444
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1144 PM CDT Sat Jun 15 2019
KSC095-155-173-160500-
/O.CON.KICT.SV.W.0201.000000T0000Z-190616T0500Z/
Reno KS-Sedgwick KS-Kingman KS-
1144 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN RENO...NORTHWESTERN SEDGWICK AND NORTHEASTERN
KINGMAN COUNTIES...
At 1144 PM CDT, a severe thunderstorm was located 9 miles north of
Cheney, moving west-southwest at 5 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Mount Hope, Mt Vernon, Cheney State Park and Cheney Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3789 9764 3772 9764 3769 9797 3788 9792
TIME...MOT...LOC 0444Z 067DEG 5KT 3776 9784
HAIL...1.00IN
WIND...70MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:08 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 9:08 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Wichita KS 908 PM CDT Sat Jun 15 2019 ...Updated for Aviation Discussion... .SHORT TERM...(This evening through Sunday night) Issued at 330 PM CDT Sat Jun 15 2019 A pronounced shortwave trough over New Mexico this afternoon (per water vapor imagery), will propagate slowly eastward over the southern Plains tonight into Sunday. A weak surface-850 mb cold front, extending from southeast Nebraska to central and southwestern Kansas, will sink slowly southward. By early Sunday evening, the front should extend from central Missouri across southeast Kansas to western Oklahoma. The front and approaching mid-level shortwave trough will be potential trigger mechanisms for thunderstorms. Initial isolated strong-severe storms could form by early this evening along the front in central Kansas where the inhibition is weakening. Storm activity should increase across northern Oklahoma/southern Kansas later this evening/overnight, as moisture transport develops/strengthens in response to a weak low-level jet, coincident with very weak height falls aloft. Will taper rain chances from 20/30% in central Kansas, to likely (60-70%) in the far south tonight. MUCAPE of 2500-4000 j/kg, deep-layer shear of 25-35 knots, and strong downdraft CAPE of ~1500 j/kg will support isolated occurrences of large hail, however damaging winds would be the most probable severe threat with cold pool development likely. Localized strips of heavy rainfall are also possible mainly in the south, given higher precipitable water and slow Corfidi propagation vectors. Will maintain 20-30% thunderstorm chances in south-central and southeast Kansas for Sunday-Sunday night, as the shortwave trough continues its slow migration across Oklahoma and southern Kansas. -Caruso .LONG TERM...(Monday through Saturday) Issued at 330 PM CDT Sat Jun 15 2019 By Monday morning, the upper-level low will be located in the vicinity of northern Oklahoma and southern Kansas, with the stationary surface front stretching across far southeast Kansas, extending both northeast-ward towards the St. Louis metro area and southwest-ward towards Oklahoma City. During the morning commute, lingering showers and thunderstorms will be possible roughly along and east of the Kansas Turnpike. Instability parameters will have decreased somewhat so showers/thunderstorms are not likely to be severe by this time as they continue to weaken in intensity as they track to the southeast. Models differ on the solution for the remainder of the day on Monday from the afternoon-evening, with the ECMWF and GFS suggesting weak 500mb ridging across central Kansas in the wake of the exiting system (keeping the forecast dry), while the NAM keeps this ridging slightly further to the west. Thinking that this ridging will likely keep rain chances in check for central Kansas for much of the day, so have trended back pops here for this issuance, keeping in mind they may need to be trimmed even further with later forecasts. Overnight Monday night and through Wednesday morning, a series of mid/upper shortwaves will usher in more chances for periodic showers and thunderstorms across the forecast area. Although widespread severe storms appear unlikely, a few storms could be strong during this period. A break in the active pattern looks to come during the day on Thursday when most of the area should remain dry before storm chances increase once again by Friday evening and into Saturday. Temperatures throughout the extended period will largely remain below normal values, with highs in the low 80s Monday - Wednesday. Temperatures are expected to warm back up to near climatology during the latter portion of the workweek, with temperatures reaching the upper 80s or low 90s. -Vaughan && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 908 PM CDT Sat Jun 15 2019 Scattered thunderstorms should gradually develop before midnight south of Hutchinson to Hillsboro, and persist off-and-on through the night, as a weak cool front oozes south. Pockets of severe weather in the form of large hail, damaging winds, and locally very heavy rainfall are likely. Threat should end by around 09-12z. Additional isolated to scattered storms are possible across southern KS Sunday afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 83 64 83 / 60 30 20 20 Hutchinson 66 84 63 83 / 40 20 20 30 Newton 65 82 64 81 / 60 20 20 30 ElDorado 65 81 64 81 / 60 30 20 30 Winfield-KWLD 65 82 64 82 / 60 40 30 30 Russell 63 84 60 83 / 10 10 10 30 Great Bend 63 83 60 83 / 10 10 10 20 Salina 65 86 62 84 / 10 10 10 30 McPherson 65 84 62 82 / 30 20 10 30 Coffeyville 67 82 65 83 / 70 40 40 50 Chanute 67 82 64 82 / 60 40 30 40 Iola 67 82 64 82 / 60 30 30 40 Parsons-KPPF 67 82 65 83 / 70 40 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...JMC LONG TERM...TAV AVIATION...ADK
Hazardous weather outlook, Jun 15, 4:42 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 442 PM CDT Sat Jun 15 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 442 PM CDT Sat Jun 15 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few clusters of strong to severe thunderstorms are expected to develop tonight, mainly to the south of a Great Bend to Salina line. The main storm threats will be wind gusts of 60 to 75 mph and localized heavy rainfall and flooding. A more isolated threat for large hail up to golfball size will exist through about sunset. The Cow Creek near Hutchinson remains in flood and the Smoky Hill River near Lindsborg will remain near flood. Please refer to the latest river and flood statements for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong storms with locally heavy rainfall and gusty winds may linger Sunday morning before diminishing. However, there will be a chance for additional scattered thunderstorms redeveloping in south-central and southeast Kansas Sunday afternoon and night. Isolated strong to severe downburst wind gusts and locally heavy rainfall will be the main threats, with the greater risk near the Oklahoma border. Periodic chances for thunderstorms are in the forecast from Monday through Friday. Some of these storms will be strong to marginally severe with locally heavy rainfall. The Cow Creek near Hutchinson is forecast to remain in flood until Sunday evening and near flood through Tuesday morning. Smoky Hill River near Lindsborg will also remain near flood through Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Jun 15, 9:45 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Wichita KS 945 PM CDT Sat Jun 15 2019 KSZ068-083-160300- Harvey KS-Sedgwick KS- 945 PM CDT Sat Jun 15 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Harvey County in south central Kansas... Northern Sedgwick County in south central Kansas... * Until 1000 PM CDT. * At 943 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm just north of Maize. This storm was nearly stationary. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Wichita, Park City, Valley Center, Maize, Sedgwick, Colwich, Mount Hope, Kechi, Andale and Bentley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3791 9770 3802 9716 3782 9715 3768 9770 TIME...MOT...LOC 0244Z 258DEG 2KT 3781 9745 DARMOFAL
Special weather statement, Jun 15, 10:00 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Wichita KS 1000 PM CDT Sat Jun 15 2019 KSZ052-160315- Marion KS- 1000 PM CDT Sat Jun 15 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... East central Marion County in central Kansas... * Until 1015 PM CDT. * At 958 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Marion...moving east at 10 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Marion, Florence and Marion Lake. LAT...LON 3846 9682 3824 9685 3827 9712 3841 9711 TIME...MOT...LOC 0300Z 267DEG 8KT 3834 9700 DARMOFAL
Local storm report, Jun 15, 10:22 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL 1 W WHITEWATER 37.96N 97.17W
06/15/2019 M0.75 INCH HARVEY KS TRAINED SPOTTER
&&
KRCLocal storm report, Jun 15, 10:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL 4 NNW COLWICH 37.83N 97.57W
06/15/2019 E1.00 INCH SEDGWICK KS STORM CHASER
REPORTED ALONG HIGHWAY 96 NORTHWEST OF COLWICH
&&
MWMSpecial weather statement, Jun 15, 10:34 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Wichita KS 1034 PM CDT Sat Jun 15 2019 KSZ091-160345- Harper KS- 1034 PM CDT Sat Jun 15 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Harper County in south central Kansas... * Until 1045 PM CDT. * At 1032 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Manchester, or 11 miles south of Anthony...moving north at 5 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Anthony, Bluff City, Waldron and Corwin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 400 AM CDT for south central Kansas. LAT...LON 3700 9834 3717 9832 3716 9785 3700 9791 TIME...MOT...LOC 0334Z 199DEG 6KT 3699 9806 DARMOFAL
Special weather statement, Jun 15, 10:37 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Wichita KS 1037 PM CDT Sat Jun 15 2019 KSZ068-069-083-160345- Butler KS-Harvey KS-Sedgwick KS- 1037 PM CDT Sat Jun 15 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Butler County in south central Kansas... Southeastern Harvey County in south central Kansas... Northern Sedgwick County in south central Kansas... * Until 1045 PM CDT. * At 1035 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Potwin to Andale...and moving southeast at 5 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Wichita, Park City, Valley Center, Bel Aire, Maize, Colwich, Benton, Whitewater, Kechi, Andale, Potwin, Northeast Wichita and Jabara Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 400 AM CDT for south central Kansas. LAT...LON 3776 9701 3768 9769 3783 9769 3802 9701 TIME...MOT...LOC 0337Z 334DEG 3KT 3796 9706 3778 9761 DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:29 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Jun 15, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 42 min |
| Jun 15, 9:45 PM CDT | Special Weather Statement | ICT | Sedgwick | 15 min |
| Jun 15, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 40 min |
| Jun 15, 10:00 PM CDT | Special Weather Statement | ICT | Marion | 15 min |
| Jun 15, 10:22 PM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick | 12 hr |
| Jun 15, 10:34 PM CDT | Special Weather Statement | ICT | Harper | 11 min |
| Jun 15, 10:37 PM CDT | Special Weather Statement | ICT | Sedgwick | 8 min |
| Jun 15, 10:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 31 min |
| Jun 15, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 43 min |
| Jun 15, 10:52 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 38 min |
| Jun 15, 11:19 PM CDT | Areal Flood Warning | ICT | Harper | 8 hr |
| Jun 15, 11:26 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 8 hr |
| Jun 15, 11:32 PM CDT | Special Weather Statement | ICT | Harper | 13 min |
| Jun 15, 11:45 PM CDT | Special Weather Statement | ICT | Chase | 15 min |
| Jun 15, 11:51 PM CDT | Areal Flood Warning | ICT | Reno | 12 hr |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 36 min |
| Jun 16, 12:04 AM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| Jun 16, 12:08 AM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| Jun 16, 12:10 AM CDT | Special Weather Statement | ICT | Chase | 35 min |
| Jun 16, 12:23 AM CDT | Flash Flood Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 4 hr |
| Jun 16, 12:33 AM CDT | Special Weather Statement | ICT | Elk, Neosho, Wilson | 27 min |
| Jun 16, 12:36 AM CDT | Special Weather Statement | ICT | Kingman | 24 min |
| Jun 16, 12:41 AM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Jun 16, 1:00 AM CDT | Areal Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 12 hr |
| Jun 16, 1:08 AM CDT | Special Weather Statement | ICT | Chautauqua | 37 min |
| Jun 16, 1:13 AM CDT | Special Weather Statement | ICT | Neosho, Wilson | 32 min |
| Jun 16, 1:23 AM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| Jun 16, 1:45 AM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 6 hr |
| Jun 16, 1:49 AM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Jun 16, 1:58 AM CDT | Special Weather Statement | ICT | Cowley, Elk, Neosho, Wilson | 32 min |
| Jun 16, 2:21 AM CDT | Special Weather Statement | ICT | Butler, Chautauqua, Cowley, Elk, Labette, Montgomery and 2 more | 24 min |
| Jun 16, 2:27 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Elk, Greenwood | 12 hr |
| Jun 16, 2:53 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 12 hr |
| Jun 16, 9:00 AM CDT | River Flood Warning | ICT | Kingman | 11 hr |
| Jun 16, 10:09 AM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick | 11 hr |
| Jun 16, 10:14 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 10 hr |
| Jun 16, 11:42 AM CDT | Areal Flood Warning | ICT | Reno | 9 hr |
| Jun 16, 12:57 PM CDT | Areal Flood Warning | ICT | Neosho | 24 hr |
| Jun 16, 3:49 PM CDT | Special Weather Statement | ICT | Sedgwick | 41 min |
| Jun 16, 5:37 PM CDT | Special Weather Statement | ICT | Kingman | 23 min |
| Jun 16, 6:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.